MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFRAME RETRACTOR HOLDER- ADJUSTABLE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFRAME RETRACTOR HOLDER- ADJUSTABLE; MISC ORTHO SURGICAL INSTR
Model Number 387.361
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part: 387.361; lot: l882571; manufacturing site: (b)(4); release to warehouse date: may 15, 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the synframe guide rod was received at the us customer quality (cq).The device had some scratches on it.The device appeared to be stuck in an articulated position and could not be returned to a neutral one.The lock for the attachment subcomponent, the locking device subcomponent, could be seen in the engaged position.The internal spring of the device could be seen inside the device, but its condition could not be verified.No other issues could be identified with the returned portions of the device.Functional test: a functional test was performed on the synframe guide rod.The pusher subcomponent was able to move up and down loosely, remaining in the down position unless pulled up.The slider subcomponent was able to switch from the locked to unlocked position and back only when the pusher subcomponent was manually held up.Regardless of the position of the pusher, the locking device subcomponent was stuck in the engaged position, preventing the attachment subcomponent from articulating about the dowel pin subcomponent.The complaint condition can be replicated with the returned device(s).Dimensional inspection: a dimensional inspection was not performed due to a lack of access to the relevant features.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Synframe guide rod w/adjust-clamp w/snap.Manufacturing record evaluation: the received device was manufactured at the (b)(4) site on may 15, 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint was confirmed for the synframe guide rod.In addition to having surface scratches, the device had seized in an articulated position.The locking device subcomponent was stuck in the engaged position, and the pusher subcomponent was not functioning as intended.The pusher, when pressed down, should disengage the locking device, but in this case the pusher button was freely moving up and down without affecting the locking device.As a result, the attachment subcomponent could not rotate.The device was unable to be disassembled in order to inspect the condition of the internal parts.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.No definitive root cause could be determined, but it is possible that the pusher and/or the locking device subcomponents were damaged.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection of the central sterile processing department on (b)(6) 2019, a synframe retraction holder-adjustable was stuck and the arm would not articulate.When pushing the button on the instrument, it will not move, and it should.There was no patient involvement.This report is for a synframe retractor holder- adjustable.This is report 1 of 1 for (b)(4).

Brand Name
SYNFRAME RETRACTOR HOLDER- ADJUSTABLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8887520
Report Number2939274-2019-59756
Device Sequence Number19657019
Product Code LXH
UDI-Device Identifier10705034771175
UDI-Public(01)10705034771175
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number387.361
Device Catalogue Number387.361
Device Lot NumberL882571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2019
Initial Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1